Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 3, NWS San Angelo, TX

April 22, 2015Fisher County, Nolan County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 22, 2015, 6:58 PM CDT for Fisher County, Nolan County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2015, 6:58 PM CDT (23:58 UTC)
Expired
Apr 22, 2015, 7:30 PM CDT
In force
32 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Fisher County, TX, Nolan County, TX

The radar

The Dyess AFB radar (KDYX), 101 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 2:56 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 12.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-398 J/kg
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WFUS54 KSJT 222358
TORSJT
TXC151-353-230030-
/O.NEW.KSJT.TO.W.0003.150422T2358Z-150423T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
658 PM CDT WED APR 22 2015

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL FISHER COUNTY IN WEST CENTRAL TEXAS...
  NORTH CENTRAL NOLAN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 730 PM CDT

* AT 656 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR SWEETWATER...AND MOVING EAST AT 25 MPH.

  HAZARD...TORNADO.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
  CENTRAL NOLAN AND SOUTH CENTRAL FISHER COUNTIES.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 245 AND 250.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3258 10023 3243 10023 3250 10051 3259 10048
TIME...MOT...LOC 2358Z 278DEG 23KT 3250 10041

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
1 follow-up statement
063 
WWUS54 KSJT 230005
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
705 PM CDT WED APR 22 2015

TXC151-353-230030-
/O.CON.KSJT.TO.W.0003.000000T0000Z-150423T0030Z/
FISHER TX-NOLAN TX-
705 PM CDT WED APR 22 2015

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL NOLAN AND
EXTREME SOUTH CENTRAL FISHER COUNTIES UNTIL 730 PM CDT...

AT 704 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SWEETWATER...AND MOVING EAST AT 35 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN NOLAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!

&&

LAT...LON 3248 10045 3254 10042 3254 10023 3243 10023
TIME...MOT...LOC 0005Z 282DEG 32KT 3247 10033

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

JW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 6:18 PM CDT, 40 minutes earlier.

Area forecast discussion, Apr 22, 6:18 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
618 PM CDT Wed Apr 22 2015

.AVIATION...
/00Z TAFS/

Isolated thunderstorms possible at KABI and KBBD this evening,
but potential is too low to include in terminal forecasts. IFR to
MVFR stratus otherwise will spread north this evening and
overnight. Have ceilings lowering to IFR at KJCT...KSOA and KBBD
as stratus was already in IFR range in the Hill Country. Ceilings
rise to VFR from west to east, 15Z through 18Z, as drier southwest
winds develop Thursday morning.

&&

.PREV DISCUSSION... /ISSUED 411 PM CDT Wed Apr 22 2015/

SHORT TERM...
(Tonight and Thursday)

..Slight Risk for severe thunderstorms mainly along and north of
a Sweetwater to Brownwood line this afternoon and evening...

Currently, we have a ridging over TX with a shortwave trough
moving northeast into the area riding along the ridge. Thick upper
level moisture is moving into the area from the southwest on the
subtropical jet stream.

At the surface, mainly southerly flow dominated west central
Texas, aside for areas north of the I-20 corridor where an outflow
boundary has stalled. There is a diffuse area of convergence that
extends roughly from the I-20 corridor in the Big Country northwest
toward the Lubbock area. This area of convergence, along with the
shortwave trough energy moving into the area are expected to
result in isolated to scattered thunderstorm development after 3
PM this afternoon. With MLCAPE values already near 2000 J/kg, and
CIN eroding quickly just north of the I-20 corridor, expect these
thunderstorms to develop in the next couple hours. Model Soundings
show SRH values of around 130m2/s2 increasing to 170m2/s2, along
with with 0-6km shear of greater than 50 knots north of the I-20
corridor this afternoon and evening. All of this would support the
development of supercells initially, with large hail and damaging
winds being the main threats. However, isolated tornadoes will
also be possible. Have kept the mention of severe wording going in
the WX grids for areas with at least a 30% chance of
precipitation. There may also be some development earlier this
afternoon south of Interstate 20, and these storms would be less
organized, but still capable of becoming strong considering the
instability available.

For Thursday, we will again see a chance for thunderstorms, mainly
east of a Sweetwater to Ozona line, and mainly during the
afternoon hours again. We have a Slight Risk of severe
thunderstorms mainly east of a Throckmorton/Coleman/Sonora line.
Models indicate the dryline pushing farther east tomorrow, roughly
to the same line as the Slight Risk area. The thick upper level
moisture is expected to be in place across the entire area
tomorrow, which may limit the eastern push of the dryline during
the afternoon tomorrow. These clouds could also limit instability
and thunderstorm/severe weather threat. However, there will still
be a chance for thunderstorms to develop, so have kept at least a
slight chance for most of the area tomorrow.

20

LONG TERM...
(Thursday night through Wednesday)

With the main focus on the short term this afternoon, this
discussion will be short. The potential for severe thunderstorms
continues into Thursday evening...as the upper through moves
closer to Texas and a surface dryline pushes into our western
counties. Some lingering showers and thunderstorms are possible
for Friday, especially across our southeastern counties. Although
the threat of severe weather will continue into Friday, the threat
will sift to mainly our southeastern counties.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 63  86  65  85  59 /  30  20  30  20   5
San Angelo 	 63  88  64  86  57 /  20  20  30  20   5
Junction 	 66  89  67  86  60 /  20  20  40  50  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Apr 22, 3:56 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
356 PM CDT WED APR 22 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-232100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
356 PM CDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK OF ISOLATED TO SCATTERED SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF A LINE FROM
COLORADO CITY...TO ROBERT LEE...TO SAN ANGELO...AND TO SONORA.
ALSO...THERE IS A RISK OF NUMEROUS SEVERE THUNDERSTORMS...MAINLY
ACROSS EASTERN HASKELL COUNTY AND ALL OF THROCKMORTON COUNTY.
ALONG AND NORTH OF A BIG SPRING TO CROSS PLAIN LINE...THE PRIMARY
THREATS ARE TORNADOES...LARGE HAIL UP TO BASEBALL SIZE...DAMAGING
WINDS...AND DEADLY LIGHTNING. ELSEWHERE ACROSS THE THREAT
AREA...THE PRIMARY THREATS ARE LARGE HAIL TO GOLF BALL
SIZE...DAMAGING WINDS...DEADLY LIGHTNING...AND PERHAPS A TORNADO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A RISK OF ISOLATED TO SCATTERED SEVERE THUNDERSTORMS
LATE THURSDAY AFTERNOON AND THURSDAY NIGHT...MAINLY EAST OF A
LINE FROM STERLING CITY...TO BIG LAKE...TO SHEFFIELD. THE PRIMARY
THREATS ARE LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WE WILL NEED SPOTTERS THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Apr 22, 4:40 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
440 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             9 NNW BROWNWOOD         31.83N  99.05W
04/22/2015  E0.88 INCH       BROWN              TX   PUBLIC

&&

EVENT NUMBER SJT1500159

DANIELS
Special weather statement, Apr 22, 4:49 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
449 PM CDT WED APR 22 2015

TXZ114-222230-
SHACKELFORD TX-
449 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR
SHACKELFORD COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 447 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST
OF MCCARTY LAKE...OR ABOUT 6 MILES SOUTH OF ALBANY...MOVING NORTHEAST
AT 35 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  LIGHT LOOSE OBJECTS TOSSED...
  HAZARDOUS DRIVING CONDITIONS...

THE STRONG THUNDERSTORM WILL BE NEAR...
  ALBANY BY 455 PM CDT
  IBEX BY 510 PM CDT
  US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE BY 515 PM CDT

LAT...LON 3253 9909 3251 9929 3252 9936 3274 9944
      3289 9909 3288 9909
TIME...MOT...LOC 2149Z 242DEG 29KT 3265 9930
Special weather statement, Apr 22, 5:19 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
519 PM CDT WED APR 22 2015

TXZ099-114-222245-
SHACKELFORD TX-THROCKMORTON TX-
519 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR
SHACKELFORD AND THROCKMORTON COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  DANGEROUS LIGHTNING
  GUSTY WINDS AND HAIL

AT 517 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
FORT GRIFFIN...OR ABOUT 10 MILES NORTHEAST OF ALBANY...MOVING
NORTHEAST AT 25 MPH.

NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING!

POTENTIAL STORM IMPACTS INCLUDE...
  FIRE IGNITED BY LIGHTNING...
  LOCALIZED SHORT DURATION POWER OUTAGES...
  LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
 OUTDOORS...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES LIKELY...
  A FEW LOOSE OBJECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...

MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF US-283 AND RANCH ROAD 209 BY 535 PM CDT
  LUSK AND WOODSON BY 545 PM CDT

LAT...LON 3312 9894 3296 9895 3295 9896 3295 9909
      3280 9909 3276 9918 3290 9935 3317 9901
TIME...MOT...LOC 2219Z 231DEG 21KT 3286 9919
Special weather statement, Apr 22, 6:12 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
612 PM CDT WED APR 22 2015

TXZ049-054-222345-
FISHER TX-NOLAN TX-
612 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR FISHER
AND NOLAN COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 609 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
US-84 NEAR THE NOLAN-FISHER COUNTY LINE...OR ABOUT 11 MILES NORTHWEST
OF ROSCOE...MOVING EAST AT 40 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES LIKELY...
  A FEW LOOSE OBJECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...

THE STRONG THUNDERSTORM WILL BE NEAR...
  GANNON AND CAPITOLA BY 625 PM CDT
  BUSBY BY 630 PM CDT
  LONGWORTH BY 635 PM CDT

LAT...LON 3248 10029 3250 10067 3265 10067 3266 10066
      3272 10028
TIME...MOT...LOC 2313Z 268DEG 34KT 3256 10061
Local storm report, Apr 22, 6:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
636 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TORNADO          6 NNW ROSCOE            32.53N 100.58W
04/22/2015                   FISHER             TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1500160

DANIELS
Local storm report, Apr 22, 6:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
646 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     FUNNEL CLOUD     1 SE GANNON             32.55N 100.47W
04/22/2015                   FISHER             TX   LAW ENFORCEMENT

            A FUNNEL CLOUD WAS REPORTED 1 MILE SOUTHEAST OF GANNON

&&

EVENT NUMBER SJT1500161

DANIELS

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 9:42 PM CDTSpecial Weather StatementSJTNolan33 min
Apr 21, 10:17 PM CDTSpecial Weather StatementSJTNolan28 min
Apr 21, 10:45 PM CDTSevere Thunderstorm WarningSJTNolan, Taylor30 min
Apr 22, 2:43 PM CDTSevere Thunderstorm WarningSJTCallahan, Taylor16 min
Apr 22, 2:46 PM CDTSpecial Weather StatementSJTColeman29 min
Apr 22, 3:10 PM CDTSevere Thunderstorm WarningSJTColeman65 min
Apr 22, 3:26 PM CDTSpecial Weather StatementSJTColeman64 min
Apr 22, 4:29 PM CDTSevere Thunderstorm WarningSJTBrown46 min
Apr 22, 4:49 PM CDTSpecial Weather StatementSJTShackelford41 min
Apr 22, 5:19 PM CDTSpecial Weather StatementSJTThrockmorton26 min
Apr 22, 5:20 PM CDTAreal Flood AdvisorySJTCallahan, Coleman115 min
Apr 22, 6:12 PM CDTSpecial Weather StatementSJTFisher33 min
Apr 22, 6:29 PM CDTTornado WarningSJTFisher, Nolan31 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.